USMLE Forums banner
1 - 7 of 7 Posts

·
Registered
Joined
·
48 Posts
Discussion Starter · #1 ·
A Pt with h/o MI 2 months back comes to the physician with the complaint of dec libido and sustained erections. No morning or nocturnal erections. wht is the most likely cause of this complaint?
a. s/e of anti HT drugs
b. fear of sudden death
c. alt body image
d. dec libido
e. dec vascular perfusion
 

·
Registered
Joined
·
487 Posts
Hmm... this seems like a behavioral sci type of qn. As drahmednawaz said before, you need to investigate the medications that he's currently on. Choice A) (a. s/e of anti HT drugs) would be correct if they mention h/o HTN. I wonder! why do they repeat Decrease Libido again on choice D)..:confused::confused:

What about Choice B) Fear of sudden death!!! When you are scared to die, you don't feel like having sex...don't you :eek::eek::eek::eek: :))
 

·
Registered
Joined
·
116 Posts
Hmm... this seems like a behavioral sci type of qn. As drahmednawaz said before, you need to investigate the medications that he's currently on. Choice A) (a. s/e of anti HT drugs) would be correct if they mention h/o HTN. I wonder! why do they repeat Decrease Libido again on choice D)..:confused::confused:

What about Choice B) Fear of sudden death!!! When you are scared to die, you don't feel like having sex...don't you :eek::eek::eek::eek: :))
Before you label any disease as psychiatric or behavioural, u must exclude medical and other causes.

Ever wonder why we do thyroid and syphilis profile in dementia? because we first want to exclude medical and treatable causes. The same way we ask for drug history and do urine tests in schizophrenia patients.

Q is simply asking what is the most common cause of decreased libido in post-MI scenario? I clearly remember a similar Q from step 2 material as well. ALSO tests ur history taking skills.....
 
1 - 7 of 7 Posts
Top